MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015230
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The initial reporter phone and email address are not available / reported.The full initial reporter facility name is: (b)(6) university.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (c36943) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, when the 1.5 mm x 2 cm deltapaq 10 cerecyte coil (cdf10015230 / c36943) reached the target lesion, the physician reported that the coil could not be detached.The physician successfully withdrew and replaced the coil to complete the procedure without losing the target position.There was no difficulty during the prep of the coil delivery system.It was reported that the coil was successfully removed from the patient still attached to the delivery system and not stretched when it was removed.The reported event did not result in any interruption of blood flow or in any procedural delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.It was reported that the deltapaq 10 cerecyte coil is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 3/2/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device and to correct the manufacture address in sections d and g.[conclusion]: the healthcare professional reported that during the coil embolization procedure, when the 1.5 mm x 2 cm deltapaq 10 cerecyte coil (b)(4) reached the target lesion, the physician reported that the coil could not be detached.The physician successfully withdrew and replaced the coil to complete the procedure without losing the target position.There was no difficulty during the prep of the coil delivery system.It was reported that the coil was successfully removed from the patient still attached to the delivery system and not stretched when it was removed.The reported event did not result in any interruption of blood flow or in any procedural delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.The deltapaq 10 cerecyte coil was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile deltapaq 10 cerecyte coil was returned contained in a pouch.Visual inspection was performed on the returned device.The hub was observed to be in good condition.The device positioning unit (dpu) was kinked at 0.5 cm from the proximal end.The coil introducer was unzipped and kinked.The resheathing tool was in good condition.Microscopic inspection was performed.The v-notch was in normal good condition.The resistance heating (rh), articulation joint, and the embolic coil were in good condition.The rh does not have evidence of being heated.Functional analysis was conducted on the returned device.The resistance of the 1.5 mm x 2 cm deltapaq 10 cerecyte coil was measured using the multimeter.The resistance was initially measured at approximately 52.4, which is within the specification range of 48.5 - 56.0.The device was connected to the detachment control box (dcb0000500) with a lab standard connecting cable and the power was turned on.The system ready light illuminated, and the embolic coil was immersed in warm enzyme solution and the teach button was pressed.The embolic coil was detached.After the detachment of the embolic coil, the rh was inspected under the microscope and there was evidence of it being heated.A review of manufacturing documentation associated with this lot (c36943) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that when the 1.5 mm x 2 cm deltapaq 10 cerecyte coil (b)(4) reached the target lesion, the physician reported that the coil could not be detached was not confirmed through functional testing of the returned device.The embolic coil was able to detach during the functional test.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.The reported issue was not confirmed with functional testing that was performed.The cause of the observed kink on the dpu and the coil introducer was not conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to these components sustaining the observed kinked condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPAQ CERE 1.5MMX2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8345069
Report Number3008114965-2019-00897
Device Sequence Number13933481
Product Code HCG
UDI-Device Identifier00878528007012
UDI-Public00878528007012
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberCDF10015230
Device Lot NumberC36943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/02/2019
04/29/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/04/2019
04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1